MAUDE Adverse Event Report: SYNTHES GMBH BENDING/CUTTING PLIERS; PLIERS, SURGICAL

SYNTHES GMBH BENDING/CUTTING PLIERS; PLIERS, SURGICAL
Catalog Number 391.962
Medical Device Problem Codes Break (1069); Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024 the cutting blades broken, device is also pitting and rusting.There was no patient and operation involved.This report involves one (1) bending/cutting pliers.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.E3: reporter is a j&j employee.H3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: part number: 391.962.Lot number: t922317.Manufacturing site: tuttlingen.Release to warehouse date: 27-jun-2008.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Review of raw material certificate could not be established during this review due to the age of the device (over 15 years old).The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that bending/cutting pliers was found a small piece of the jaw broken and some spots of general corrosion were observed on the broken area and part of the surface device.Fragment was not received for evaluation.No other issues were identified.A dimensional inspection for the bending/cutting pliers was not performed due to post manufacturing damage.The observed broken condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Where corrosion/oxidation is identified around the cutting surface of the device, alongside damage consistent with normal wear, this suggests that the passive layer of the metal has been worn down from repeated use (due to normal use damage) allowing for the metallic surface underneath to become susceptible to corrosion/oxidation.Therefore, the potential cause of the observed corrosion/oxidation is consistent with the device reaching the end of its useful life.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the bending/cutting pliers would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Corrected data: g1: manufacturing site name and address.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BENDING/CUTTING PLIERS
Common Device Name
PLIERS, SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen CO 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19476786
Report Number8030965-2024-07161
Device Sequence Number17148759
Product Code HTC
UDI-Device Identifier10886982198525
UDI-Public10886982198525
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number391.962
Device Lot NumberT922317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown